Alert archive / Wisconsin / Red Flag Warnings in 2007

Red Flag Warning 1, NWS Milwaukee, WI

April 22, 2007Green Lake County, Marquette County, Wisconsin

NWS Milwaukee, WI issued this red flag warning at Apr 22, 2007, 9:47 AM CDT for Green Lake County, Marquette County, Wisconsin. It took effect at Apr 22, 2007, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 22, 2007, 9:47 AM CDT (14:47 UTC)
In effect from
Apr 22, 2007, 12:00 PM CDT
Expired
Apr 22, 2007, 8:00 PM CDT
In force
8 hr
Issued by
NWS Milwaukee, WI

Counties Green Lake County, WI, Marquette County, WI

The radar

The Milwaukee radar (KMKX), 108 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2064 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KMKX 221447
RFWMKX

RED FLAG WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
947 AM CDT SUN APR 22 2007

...RED FLAG WARNING IN EFFECT FROM NOON UNTIL 8 PM CDT THIS
EVENING DUE TO WARM TEMPERATURES AND GUSTY WINDS AND LOW HUMIDITY
VALUES...

.WITH TEMPERATURES WARMING TO NEAR 80 DEGREES...RELATIVE HUMIDITY
VALUES ARE EXPECTED TO DROP TO NEAR 25 PERCENT THIS AFTERNOON. IN
ADDITION SOUTH WINDS OF 15 TO 25 MPH ARE EXPECTED.

WIZ046-047-222300-
/O.NEW.KMKX.FW.W.0001.070422T1700Z-070423T0100Z/
MARQUETTE-GREEN LAKE-
947 AM CDT SUN APR 22 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON UNTIL UNTIL 8 PM
CDT THIS EVENING.

A RED FLAG WARNING IS ISSUED WHEN DANGEROUS WILDFIRE-TRIGGERING
WEATHER AND VEGETATION CONDITIONS ARE EXPECTED TO OCCUR. RED-FLAG
CONDITIONS SUCH AS SUSTAINED WINDS AT OR ABOVE 15 MPH...MINIMUM
RELATIVE HUMIDITIES OF 25 PERCENT OR LESS...TEMPERATURES OF 75
DEGREES OR HIGHER...AND DRY GROUND FUELS...WILL LEAD TO
GRASS...BUSH...OR WILDFIRES IF PROPER CAUTION IS NOT EXERCISED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this red flag warning went out at Apr 22, 4:25 AM CDT, 5 hours 22 minutes earlier.

Area forecast discussion, Apr 22, 4:25 AM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
425 AM CDT SUN APR 22 2007

.SHORT TERM...998 MB SFC LOW OVER SE CO AND ASSOCIATED STRONG
SHORTWAVE TROUGH IS PROGGED TO LIFT NEWD INTO CNTRL AND SRN WI TNT
WITH THE CDFNT EXITING SRN WI DURING MON MORNING. MAJORITY OF
MODELS AGREE ON SYSTEM BEING DELAYED A BIT SO ONLY HAVE SLIGHT
CHANCE POPS IN FAR WRN CWA LATE THIS AFTERNOON BUT SLIGHTLY
INCREASED POPS MON AM. OTHERWISE SUNNY SKIES AND BREEZY SOUTH
WINDS WILL SUPPORT TEMPS NEAR 80 TODAY.

SHORTWAVE WILL WEAKEN SLIGHTLY AS IT TRAVERSES ACROSS WI TNT BUT
DECENT 850-500 MB Q-VECTOR CONVERGENCE COMBINED WITH PWS AROUND
1.25 INCHES AND MARGINAL INSTABILITY STILL WOULD SUPPORT LIKELY TO
CATEGORICAL POPS. MODELS ARE STILL DEPICTING AN INITIAL BAND OF
SHOWERS/TSTORMS ALONG LEADING EDGE OF PVA IN THE EVENING WHILE A
STRONGER AREA OF TSTORMS WILL DEVELOP IN THE VICINITY OF THE SFC
LOW AND VORTICITY MAXIMUM AND MOVE ACROSS CNTRL AND SRN WI AFTER
06Z. LACK OF CAPE...SPEED OF SYSTEM AND LATE TIMING OF LARGER
AREA OF TSTORMS WILL LIMIT RAIN TOTALS.  HEAVIEST QPF ALONG LOW
TRACK OVER WRN AND NRN CWA WITH 0.40-0.65 INCHES POSSIBLE...OTHERWISE
LIGHTER AMOUNTS ELSEWHERE. SVR THREAT WILL BE VERY LIMITED DUE TO
MLCAPES UNDER 500 J/KG.

.LONG TERM...
GFS AND ECMWF IN BETTER AGREEMENT FOR TUE-THU...BRINGING A LARGE
UPPER LOW AND SFC LOW EWD OUT OF THE ROCKIES ON TUE...MOVING ACROSS
THE OHIO VALLEY ON THU. THIS SUPPORTS A GOOD CHANCE OF RAIN IN THE SRN
CWA THROUGH AT LEAST WED WITH LESSER CHANCES IN THE NORTH. CLOUDS...RAIN
AND E-NELY WINDS WILL KEEP TEMPS COOL.

&&

.AVIATION...LOW LEVEL WIND SHEAR THROUGH 14Z WITH WINDS FROM 210
DEGREES BETWEEN 38 AND 42 KNOTS AROUND 1000 FEET AGL. THEN THRU
02Z MODERATE SURFACE WINDS FROM SOUTH 14-17 KNOTS WITH GUSTS TO 27
KNOTS. VFR CONDITIONS XPTCD THRU 02Z WITH VSBYS P6SM AND SOME SCT TO
BKN CIRRUS. AFT 02Z VSBYS P6SM WITH SCT-BKN CLOUDS AROUND 40 FEET.
SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS AFTER 02Z WITH
OCCASIONAL MVFR CIGS AND VSBYS REDUCED TO LESS THAN 3 MILES IN
HEAVIER STORMS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20/20/17
Hazardous weather outlook, Apr 22, 4:43 AM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
443 AM CDT SUN APR 22 2007

WIZ046-047-051-052-056>060-062>072-230945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
443 AM CDT SUN APR 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL OVERSPREAD SOUTHERN WISCONSIN MAINLY DURING
THE OVERNIGHT HOURS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
TONIGHT WEST OF A LINE FROM MONTELLO TO MADISON TO MONROE.
DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS.

NEAR CRITICAL FIRE WEATHER CONDITIONS WILL EXIST FROM LATE THIS
MORNING INTO EARLY EVENING DUE TO BREEZY SOUTH WINDS...WARM
TEMPERATURES AND LOW HUMIDITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

LMZ643>646-665-230945-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
443 AM CDT SUN APR 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY WILL BE IN EFFECT FROM NOON TODAY THROUGH
TONIGHT.

THUNDERSTORMS ARE LIKELY TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT.

ZAJDEL
WWW.WEATHER.GOV/MKX

Nearby

Red Flag Warnings in Wisconsin, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.